Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Jun 23, 2011, 3:21 AM MDT for Sublette County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 3:21 AM MDT (09:21 UTC)
- Expired
- Jun 23, 2011, 3:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Riverton, WY
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3726 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
262 WWUS85 KRIW 230921 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 321 AM MDT THU JUN 23 2011 WYZ024>026-230945- SALT RIVER AND WYOMING RANGES WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY- 321 AM MDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE COUNTY UNTIL 345 AM MDT... AT 314 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CALPET...OR 14 MILES SOUTHWEST OF BIG PINEY...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 189 MILE MARKER 100 AND BIG PINEY AROUND 330 AM MDT. MARBLETON...HWY JCT 189 AND 351...SUBLETTE COUNTY FAIRGROUNDS AND U.S. HWY 189 MILE MARKER 110 AROUND 335 AM MDT. STATE HWY 351 MILE MARKER 10 AROUND 345 AM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4274 10980 4239 10966 4235 11036 4253 11042 TIME...MOT...LOC 0921Z 255DEG 41KT 4246 11026 $$ WOLCOTT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Jun 22, 2:51 PM MDT, 12 hours 30 minutes earlier.
Area forecast discussion, Jun 22, 2:51 PM MDT, 12 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 251 PM MDT WED JUN 22 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A FLAT HIGH PRESSURE RIDGE WILL SHIFT EAST WITH SOUTHWEST FLOW ALOFT SHIFTING INTO THE AREA. THIS FLOW WILL BRING IN SOME PACIFIC MOISTURE AND INSTABILITY...WHICH WILL COMBINE WITH DAY TIME HEATING TO PRODUCE INCREASED SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY IN THE WEST AND NORTH THROUGH FRIDAY NIGHT. LATE FRIDAY A COLD FRONT WILL MOVE SOUTH FROM MONTANA WITH COOLER TEMPERATURES IN THE NORTH AND EAST...ESPECIALLY IN JOHNSON AND NATRONA COUNTIES. THE MAIN IMPACT OF WARMER TEMPERATURES IN THE SHORT TERM WILL BE INCREASED SNOW MELT RUNOFF BELOW 10000 FEET. .LONG TERM...SATURDAY THROUGH WEDNESDAY NEAR NORMAL TEMPERATURES EXPECTED THROUGH THE WEEKEND WITH WARMER...ABOVE NORMAL TEMPERATURES EXPECTED EARLY NEXT WEEK. ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS WILL BE THE RULE ACROSS THE NORTH WITH MAINLY DRY CONDITIONS ACROSS THE SOUTH. MEDIUM-RANGE MODELS IN BETTER AGREEMENT IN THE EARLY PERIOD (OVER THE WEEKEND) IN MOVING UPPER LOW ALONG THE WESTERN BRITISH COLUMBIA COAST EARLY THIS MORNING INLAND UNDER UPPER HIGH CENTERED OVER THE YUKON. GFS LARGELY KEEPS UPPER LOW INTACT...DRIFTING IT ACROSS SOUTH CENTRAL CANADA OVER THE WEEKEND WHILE ECMWF/CANADIAN SHEAR LOW OUT MORE TO THE NORTHEAST. MAIN DIFFERENCE FOR WYOMING WOULD BE A BIT STRONGER LEE SIDE SURFACE TROUGH ACROSS EASTERN WYOMING FOLLOWED BY A STRONGER FRONTAL PUSH INTO NORTHERN WYOMING LATE SUNDAY PER GFS SCENARIO. THERE IS NOT MUCH DIFFERENCE IN PLACEMENT OF BEST MOISTURE AND INSTABILITY IN THE VICINITY AND EAST OF THE BIG HORN MOUNTAINS...WITH DRIER WESTERLY FLOW TO THE WEST AND SOUTH OVER THE WEEKEND. SPREAD INCREASES EARLY NEXT WEEK WITH ECMWF DROPPING UPPER LOW SOUTH ACROSS EASTERN PACIFIC WHILE GFS IS MORE PROGRESSIVE PUSHING THIS UPPER LOW INLAND ON TUESDAY AND INTO THE INTERMOUNTAIN WEST ON WEDNESDAY. ECMWF KEEPS UPPER LOW OFF THE COAST THROUGH THE PERIOD...PUMPING UP HOT RIDGE OVER THE SOUTHERN PLAINS BACK INTO THE ROCKIES. FORECAST REFLECTS THIS LESS PROGRESSIVE ECMWF SCENARIO. WEAK STATIONARY BOUNDARY LIKELY TO REMAIN ACROSS THE NORTH WITH HIGHER DEWPOINTS AND BETTER INSTABILITY...AND BEST CHANCES FOR LATE DAY CONVECTION ALONG THE NORTH OF THIS BOUNDARY. ECMWF LIKELY A BIT AGGRESSIVE WITH MONSOONAL MOISTURE WITH FORECAST KEEPING SOUTHWEST HALF OF AREA DRY AND UNSEASONABLY WARM THROUGH MID-WEEK. && .AVIATION... ISOLATED TO SCATTERED SHOWERS OVER THE WESTERN AND NORTHERN MOUNTAINS MAY LEAVE MOUNTAIN TOPS OBSCURED THROUGH THE FORECAST PERIOD. A COUPLE SHOWERS MAY MOVE INTO THE CODY FOOTHILLS THROUGH 06Z THIS EVENING...BRINGING BRIEF PERIODS OF MVFR CONDITIONS OVER KCOD. OTHERWISE...VFR CONDITIONS EXPECTED AT REMAINING AREA AIRPORTS THROUGH 18Z THURSDAY. AFTER 18Z THURSDAY...THE NEXT DISTURBANCE WILL MOVE INTO THE STATE SPREADING SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WITH ASSOCIATED MVFR CONDITIONS WILL BE POSSIBLE AT EVERY LOCAL AIRPORT...WITH SOME STRONGER STORMS POSSIBLE OVER NORTHERN AIRPORTS. && .HYDROLOGY... WARMER TEMPERATURES WITH SPOTTY AFTERNOON AND EVENING THUNDERSTORMS WILL BE THE MAIN THEME THROUGH THE NEXT 7 DAYS. THE HIGHER SNOW MELT HAS STARTED TO MELT WITH RUN OFF OF 1 TO 2 INCHES A DAY FROM 9000 TO 10000 FEET RANGE. THIS WILL BRING RISES ON THE WIND RIVER...GREEN RIVER AND SHOSHONE RIVER AS WELL AS THE BEAR. THESE RIVERS WILL REACH THEIR HIGHEST LEVELS SO FARR THIS WEEKEND THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...C.BAKER LONG TERM...AEM AVIATION...BRANHAM FIRE WEATHER...TEAM RIVERTON HYDROLOGY...C.BAKER
Hazardous weather outlook, Jun 22, 5:00 AM MDT, 22 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUN 22 2011 WYZ001>020-022>030-231100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER AND NEAR THE NORTHERN MOUNTAINS...INCLUDING YELLOWSTONE PARK LATE THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE NORTHWEST AND FAR NORTH WITH A FEW STRONG STORMS POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REST OF THE AREA. FRIDAY...ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE ACROSS JOHNSON AND NATRONA COUNTIES...LESS INTENSE STORMS ARE POSSIBLE ELSEWHERE. SATURDAY THROUGH TUESDAY...ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN WYOMING. CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT AS RECORD MOUNTAIN SNOWPACK BEGINS TO MELT MORE RAPIDLY WITH THE EXPECTED WARM-UP INTO THE WEEKEND. SOME LOCATIONS COULD DEVELOP OR CONTINUE TO EXPERIENCE MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER WITH THUNDERSTORMS. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jun 22, 9:22 PM MDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 922 PM MDT WED JUN 22 2011 WYZ004-008-230400- BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY- 922 PM MDT WED JUN 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 1000 PM MDT... AT 916 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HWY 310/789 MILE MARKER 230...OR 10 MILES SOUTH OF LOVELL...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... HWY 310/789 MILE MARKERS 222 TO 226 BETWEEN 925 AND 940 PM MDT. THEN THE STORM WILL MOVE INTO RURAL BIG HORN COUNTY AND STAY NORTH OF GREYBULL THROUGH 1000 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4473 10789 4450 10800 4462 10851 4480 10844 TIME...MOT...LOC 0320Z 281DEG 17KT 4469 10835 AR
Special weather statement, Jun 23, 2:37 AM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT THU JUN 23 2011
WYZ023-024-027-230915-
SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-STAR VALLEY
WY-
237 AM MDT THU JUN 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN SUBLETTE AND
NORTHWESTERN LINCOLN COUNTIES UNTIL 315 AM MDT...
AT 228 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF FREEDOM
TO 21 MILES WEST OF U.S. HWY 89 MILE MARKER 60 TO 12 MILES SOUTH OF
U.S. HWY 89 MILE MARKER 60...AND MOVING EAST AT 45 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
U.S. HWY 89 MILE MARKER 60 AROUND 245 AM MDT.
SALT RIVER PASS...STAR VALLEY REST AREA...THAYNE...ETNA AND AUBURN
AROUND 255 AM MDT.
STEWART PEAK...LINCOLN COUNTY FAIRGROUNDS...U.S. HWY 89 MILE MARKER
80 TO 90...AND GROVER AROUND 300 AM MDT.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4310 11106 4319 11064 4228 11059 4220 11091
4228 11106
TIME...MOT...LOC 0836Z 250DEG 39KT 4298 11125 4250 11129
4229 11088
MEUNIERSpecial weather statement, Jun 23, 3:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 321 AM MDT THU JUN 23 2011 WYZ024>026-230945- SALT RIVER AND WYOMING RANGES WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS WY- 321 AM MDT THU JUN 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUBLETTE COUNTY UNTIL 345 AM MDT... AT 314 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CALPET...OR 14 MILES SOUTHWEST OF BIG PINEY...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... U.S. HWY 189 MILE MARKER 100 AND BIG PINEY AROUND 330 AM MDT. MARBLETON...HWY JCT 189 AND 351...SUBLETTE COUNTY FAIRGROUNDS AND U.S. HWY 189 MILE MARKER 110 AROUND 335 AM MDT. STATE HWY 351 MILE MARKER 10 AROUND 345 AM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4274 10980 4239 10966 4235 11036 4253 11042 TIME...MOT...LOC 0921Z 255DEG 41KT 4246 11026 WOLCOTT
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:39 PM MDT | Special Weather Statement | RIW | Big Horn | 51 min |
| Jun 22, 9:22 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Jun 23, 2:37 AM MDT | Special Weather Statement | RIW | Lincoln | 38 min |
| Jun 23, 3:47 AM MDT | Special Weather Statement | RIW | Sublette | 28 min |
| Jun 23, 4:28 AM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jun 23, 7:23 AM MDT | Special Weather Statement | RIW | 52 min | |
| Jun 23, 7:35 AM MDT | Special Weather Statement | RIW | 40 min | |
| Jun 23, 9:20 AM MDT | Flood Watch | RIW | Fremont | 25 hr |
| Jun 23, 10:34 AM MDT | Special Weather Statement | RIW | Lincoln | 26 min |
| Jun 23, 11:02 AM MDT | Special Weather Statement | RIW | Sublette | 43 min |
| Jun 23, 3:24 PM MDT | River Flood Warning | RIW | Fremont | 16 days |
| Jun 23, 5:05 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 40 min |
| Jun 23, 5:51 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.